MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient experienced multiple severe side effects i.E., night blindness, severe glare, foggy blurry vision, feel of a veil over eyes, depth perception problems, quiver feel in eyes, decrease in vision clarity.Additional information received consumer also stated that driving was treacherous from dusk to dark, car headlights look like huge blobs of lights with rings and starbursts without being able to determine if the light was single light or 2 headlights and cannot even determine if the vehicle is a motorcycle, car, pickup truck or semi-truck or if the vehicle is partially in the lane.The daytime driving was also affected, and cars are blurry as well as road signs.Patient can¿t read the signs until almost next to them, and cannot read a license plate in front, unless consumer stopped in traffic or at a light.The consumer became anxious while driving.Even in the kitchen table the patient not able to see stove or microwave which is 15 feet away.No further information available.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stated that patient had a yag (yttrium aluminum garnet), but did not improve a vision, and feels that vision was getting worse, and the patient cannot go out at night.The patient was put on multiple drops with no relief.Patient ended up with lifetime concentric circles, blurriness, starbursts, halos and glare around all lights more pronounced at dusk, dawn and darkness.In addition, intermediate (15-20ft.) and distance has been decreasing gradually and lately, had even noticed near vision was not as clear and ifestyle has been drastically affected.
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.5.And h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stated that patient vision was effected by the lenses that was implanted.
 
Additional Manufacturer Narrative
Associated products were not provided.It is unknown if qualified products were used.The patient was encouraged to speak to their eyecare provider regarding the problems they are having.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stated that she continues to have issues with the lens.Experiencing glare issue at night driving and the sunlight is very bright.Her near vision has improved greatly and distance vision has improved little.No further information available.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15233481
Report Number1119421-2022-01773
Device Sequence Number4768704
Product Code MFK
UDI-Device Identifier00380652408097
UDI-Public00380652408097
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.185
Device Lot Number15258246
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/25/2022
10/05/2022
01/26/2023
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/19/2022
11/02/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexFemale